Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So I'll keep this short. For the past four months I've been struggling with issues related to what I believe to be antibiotic use to treat mild acne. Before taking the antibiotics (I was prescribed a low does extended release course of Oracea usually used to treat rosacea), I had mild acne and the occasional outbreak. I went to my dermatologist to get a professional opinion who took a cursory glance at me, told me antibiotics would fix any problems of mine, wrote me a prescription and sent me on my way.

I took the Oracea for a month, and then stopped on April 1st due to massive amounts of stomach pain. After stopping, I have had more breakouts than ever before and very strange texturization and comedonal acne in places I never experienced acne beforehand. In particular, I've been developing fine lines spreading across my cheeks and lots of comedonal acne (bumps) that develop into scars. It's very frustrating and has led to host of psychological problems and stress for me over the last 3/4 months. I've posted some pictures and would appreciate any suggestions/advice anyone could provide. Has anyone else experienced scarring/texturization problems resulting from antibiotic regimens? I'd appreciate any advice you all have to offer. Thanks.

post-408163-0-61719100-1404931482.jpg

post-408163-0-05887600-1404931489.jpg

post-408163-0-61719100-1404931482.jpg

post-408163-0-05887600-1404931489.jpg

Link to comment
Share on other sites

Hey Johnny,

Can I ask what the characteristics of your new breakouts are? My skin texture got so terrible, a lot like yours, after I took an antibiotic for 8 months. However, I was also using a strong retinoid cream at the same time, so that may have contributed as well. I wonder if for some unfortunate people the antibiotic changes their facial bacteria so strangely that this is what happens? Let me know how your skin is doing!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×